Alert archive / Arkansas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 36, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 14, 2001, 6:19 AM CDT for Columbia County, Lafayette County, Arkansas. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Apr 14, 2001, 6:19 AM CDT (11:19 UTC)
- Expired
- Apr 14, 2001, 6:45 AM CDT
- In force
- 26 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Columbia County, AR, Lafayette County, AR
The radar
The Shreveport radar (KSHV), 83 km from the middle of the area, began a volume at 11:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 14, 6:30 AM CDT | Hail 0.88 | Emerson, AR |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 11.3 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -134 J/kg
- Mixed-layer LCL
- 1185 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 141122 SVRSHV ARC027-073-141145- /NEW.KSHV.SV.W.0031.141119-141145/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 619 AM CDT SAT APR 14 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... COLUMBIA COUNTY IN SOUTHWEST ARKANSAS LAFAYETTE COUNTY IN SOUTHWEST ARKANSAS * UNTIL 645 AM CDT * AT 619 AM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES SOUTHWEST OF TAYLOR...OR ABOUT 7 MILES NORTHWEST OF SPRINGHILL...MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 3 MILES SOUTH OF EMERSON AT 645 AM CDT THIS THUNDERSTORM WILL PRODUCE LARGE HAIL TO NEAR QUARTER SIZE...AND STRONG DAMAGING WIND GUSTS TO NEAR 60 MPH. REMEMBER...SEVERE THUNDERSTORMS CAN AND SOMETIMES DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCED WARNING. DO NOT TOUCH DOWNED OR BROKEN POWER LINES...OR HANDLE LIVE ELECTRIC EQUIPMENT. REPORT BROKEN UTILITY LINES TO THE POWER COMPANY. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... COLUMBIA COUNTY IN SOUTHWEST ARKANSAS LAFAYET$TE COUNTY IN SOUTHWEST ARKANSAS UNTIL 645 AM CDT. LAT...LON 3315 9364 3304 9355 3300 9315 3317 9303
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 3:30 AM CDT, 2 hours 49 minutes earlier.
Area forecast discussion, Apr 14, 3:30 AM CDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 330 AM CDT SAT APR 14 2001 NUMEROUS SHOWERS AND THUNDERSTORMS DEVELOPED ACROSS NORTH CENTRAL TEXAS NEAR DALLAS TO GREENVILLE TEXAS AND ARE NOW MOVING INTO THE NORTHWEST PART OF THE FORECAST AREA. IR SATELLITE IMAGERY SHOWING VERY COLD TOPS JUST WEST OF THE FORECAST AREA. OLD FRONTAL BOUNDARY BECOMING HARDER TO FIND EARLY SATURDAY BUT LOOKS TO BE ACROSS CENTRAL TEXAS INTO CENTRAL LOUISIANA. ANOTHER WEAK FRONT/BOUNDARY STRETCHED ACROSS NORTHERN MISSOURI INTO WESTERN OKLAHOMA AND THE PANHANDLE OF TEXAS. UPPER LEVEL FLOW SHOWS SHORTWAVE TROUGH OVER SOUTHERN ARIZONA WITH ANOTHER SHORTWAVE MOVING INTO THE GREAT BASIN. MODEL GUIDANCE AT 14/00Z IS SHOWING THESE COMING TOGETHER OVER THE SOUTHERN ROCKIES TODAY AND INTO OKLAHOMA BY AFTERNOON. THE FIRST SURFACE BOUNDARY SHOULD MOVE SLOWLY NORTH AS A WARM FRONT DURING THE DAY TODAY AND BE THE FOCUS FOR SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS AS A SHORTWAVE MOVES EAST ALONG THE RED RIVER VALLEY. AIRMASS WILL BECOME INCREASINGLY UNSTABLE OVER NORTHWEST SECTIONS AS FRONT MOVES NORTH AND DAYTIME HEATING BUMPS TEMPERATURES NEAR 80 NORTH AND MID 80S SOUTH. ELEVATED THUNDERSTORMS WILL MOVE ACROSS THE NORTHERN SECTIONS OF THE FORECAST AREA THIS MORNING AND A FEW MAY BECOME SEVERE. LATE IN THE DAY ACTIVITY THAT DEVELOPS FARTHER WEST MAY MOVE INTO SOUTHEAST OKLAHOMA AND EXTREME NORTHEAST TEXAS SO WILL PUT IN SOME SEVERE IN LATE AND EARLY TONIGHT FOR THIS AREA. COLD FRONT ACROSS CENTRAL OKLAHOMA AND WEST TEXAS SUNDAY MORNING WILL SLOW DOWN SUNDAY NIGHT AS SECONDARY FRONT MOVES DOWN FROM THE CENTRAL PLAINS. COOL HIGH PRESSURE MOVES IN MONDAY WITH MOSTLY SUNNY SKIES EXPECTED AND COOLER TEMPERATURES...WHICH WILL CONTINUE THROUGH THE WEEK. LOOKING AT GUIDANCE VALUES AVN MOS IS MUCH HIGHER THAN NGM TODAY WILL PUT HIGHEST POPS...LIKELY TODAY INTO TONIGHT OVER THE NORTHWEST SECTIONS. HEAVY RAINFALL IS ALSO POSSIBLE OVER THE RED RIVER VALLEY INTO SOUTHWEST ARKANSAS. WILL TAPER RAINFALL OFF TO THE SOUTHEAST TO A CHANCE. WITH FRONT STILL AROUND SUNDAY NIGHT WILL LEAVE A SLIGHT CHANCE OF RAIN SOUTHEAST HALF. SEVERE WEATHER IS A THREAT EARLY THIS MORNING AND ESPECIALLY LATE TODAY AND TONIGHT WITH AVN SHOWING CAPE VALUES THIS AFTERNOON AND EVENING FROM 1500 TO 2500 J/KG ALONG BOUNDARY...LIFTED INDEX VALUES FROM -4 TO -6 AND HIGH MID LEVEL LAPSE RATES. ACTIVITY SHOULD SHIFT NORTH TONIGHT AND THEN BE LESS NUMEROUS TOMORROW AS MOISTURE MOVES EAST AND FRONT MOVES INTO THE FORECAST AREA. SHV 83/67/85/64 5322 MLU 82/66/86/64 4532 TXK 77/64/82/63 8431 TYR 82/67/84/63 5322 LFK 85/69/87/65 3212 .SHV...NONE. 09
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 5:25 AM CDT | Severe Thunderstorm Warning | SHV | Miller | 65 min |
| Apr 14, 5:52 AM CDT | Severe Thunderstorm Warning | SHV | Lafayette | 38 min |
| Apr 14, 6:29 AM CDT | Severe Thunderstorm Warning | SHV | Columbia | 31 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.